Funnel Cloud, Marion
- When
- June 22, 1:29 PM EST
- Where
- Marion County, Marion Oaks
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 29.210, -82.057 (the zone’s center; the record gives no point)
Funnel cloud reported just off the ground.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 22, 8:30 AM EST, 4 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EDT SAT JUN 22 2002 PUBLIC...GUD AREA OF HEAVY SHOWERS/TSTMS EXPECTED TO CONT TO MOVE NWD FM CNTRL FL ACRS CWA THIS AFTN...WITH FOCUS A LTL BIT FURTHER INLD THAN YDAY WL NOT POST FLOOD WATCH AT THIS TIME...BUT KEEP VERY STRONG WORDING IN ZFP. CATEGORICAL POPS EXPECTED ALL AREAS. MARINE...AS WINDS HAVE BECOME MORE UNIFORM OUT OF THE SE THIS AM...WL POST SCA FOR ALL AREAS...WITH SEAS RUNNING ABT 6 TO 8 FEET. .JAX... .GA...SCA ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 60 NM. .FL...SCA FERNANDINA BEACH TO FLAGLER BEACH FL OUT TO 60 NM. HESS
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-222200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1151 AM EDT SAT JUN 22 2002 ...HEAVY RAIN WILL PRODUCE LOCALIZED FLOODING... ...SHALLOW COASTAL FLOODING AROUND HIGH TIDE THIS EVENING... AREAS OF HEAVY RAIN AND EMBEDDED THUNDERSTORMS ACROSS NORTHEAST FLORIDA WILL CONTINUE THIS AFTERNOON AND MOVE INTO SOUTHEAST GEORGIA OVER THE NEXT COUPLE OF HOURS. RAIN WILL BE HEAVY AT TIMES AND WILL CAUSE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. THE GREATEST THREAT REMAINS ALONG COASTAL COUNTIES AND ESPECIALLY IN THE JACKSONVILLE METRO AREA...AS SATURATED GROUNDS WILL ALLOW MOST RAINFALL TO PRODUCE IMMEDIATE RUNOFF. CONTINUED FLOW OFF THE ATLANTIC OCEAN OVER THE PAST SEVERAL DAYS HAS PRODUCED TIDAL DEPARTURES OF AROUND ONE FOOT ABOVE NORMAL. COMBINED WITH HIGHER THAN NORMAL ASTRONOMICAL TIDES...SHALLOW COASTAL FLOODING MAY OCCUR AROUND THE TIME OF HIGH TIDE THIS EVENING...BETWEEN 7 AND 8 PM. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
201 PM EDT SAT JUN 22 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM PALATKA FL FLOOD
06/22/02 PUTNAM EMERGENCY MANAGEMENT
REPORTED NUMEROUS
UNDERPASSES FLOODED IN THE
PALATKA AREA
0100 PM BOSTWICK FL FLOOD
06/22/02 PUTNAM EMERGENCY MANAGEMENT
REPORTED U.S. HIGHWAY 17
IMPASSABLE IN THE BOSTWICK
AREA
0100 PM INTERLACHEN 10 W FL FLOOD
06/22/02 PUTNAM EMERGENCY MANAGEMENT
REPORTED STATE ROAD 20 AND
21 INTERSECTION IMPASSABLE
0100 PM JACKSONVILLE BEACH FL FLOOD
06/22/02 DUVAL EMERGENCY MANAGEMENT
REPORTED MINOR FLOODING
ON 1ST AVE S. AND 2ND ST.
0100 PM PALM VALLEY FL FLOOD
06/22/02 ST JOHNS EMERGENCY MANAGEMENT
REPORTED FLOODING ON THE
PALM VALLEY ROAD BRIDGE
HESSThe Jacksonville radar (KJAX), 146 km away, was scanning. The volume nearest the first event began at 18:26 UTC.
1 funnel cloud. Local standard time, as filed.
Funnel cloud reported just off the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300956.